Phenytoin Induced Steven Johnson Syndrome: A Case Report

Published on:November 2020
Indian Journal of Pharmacy Practice, 2020; 13(4):373-376
Case Report | doi:10.5530/ijopp.13.4.64


Phenytoin Induced Steven Johnson Syndrome: A Case Report


Authors and affiliation (s):

Syed Zia Inamdar1,*, Swapnapriya Chirasani1, Ajit Janagond2, Sushilkumar Londhe1, Pradeepthi Katragadda1, Mallinath Paramagond1, Raghavendra Vinayakarao Kulkarni1, Akram Naikwadi3, Anant Khot3, Arvind Patil4

1Department of Pharmacy Practice, BLDEA’s SSM College of Pharmacy and Research Centre, Vijayapura, Karnataka, INDIA.

2Department of Dermatology, Shri BM Patil Medical College Hospital and Research Centre, Vijayapura, Karnataka, INDIA.

3Department of Pharmacology, Shri BM Patil Medical College Hospital and Research Centre, Vijayapura, Karnataka, INDIA.

4Department of Surgery, Shri BM Patil Medical College Hospital and Research Centre, Vijaypur, Vijayapura, INDIA.

Abstract:

Stevens-Johnson syndrome (SJS) is a disastrous consequence of hypersensitivity reaction precipitated by certain drugs and viral infections. It is an idiosyncratic drug reaction usually associated with drugs like anti-epileptics, non-steroidal anti-inflammatory compounds and antibiotics. The syndrome is characterized by purpuric macules and bullous eruptions involving the mucous membrane which may be followed by systemic manifestations. We report here a case of phenytoin induced SJS, the clinical features of this condition and management of the patient are described in brief. The Naranjo adverse drug reaction causality assessment yielded “probable” causal association between the suspected drug and the adverse drug reaction and severity of the reaction was found to be of “moderately” severe in nature.

Key words: Adverse Drug Reaction, Phenytoin, Steven Johnson Syndrome,




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 2008.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs